MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER
Model Number 2120F
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review:the device history record review could not be performed as the lot number is unknown.Investigation summary:the device was not returned for evaluation.Medical records were provided and reviewed.Approximately six years and eleven months of post deployment, computed tomography of abdomen was performed which showed filter was present in expected location 2.7cm below the renal veins.The filter was present centrally in the vein with the superior hook just to left of midline but not abutting the vein wall.No fat stranding or fluid collections surrounding the inferior vena cava which appears normal in caliber.Tines of the inferior vena cava filter extend beyond the wall of the inferior vena cava seen in inferior lateral and inferior medial image.These do not pierce the aorta.No inflammatory changes associated with the large or small bowel.No inflammatory changes or masses in the subcutaneous tissues of the abdomen.Therefore, the investigation is confirmed for perforation of inferior vena cava (ivc).Based on the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was placed in a patient after being diagnosed with deep vein thrombosis/pulmonary embolism and clotting disorder.At some time post filter deployment, it was alleged that the filter struts perforated the inferior vena cava wall.The device has not been removed and there were no reported attempts made to retrieve the filter.The patient experienced pain in abdomen; however, the current status of the patient is unknown.

Brand Name
SIMON NITINOL FILTER SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12030902
Report Number2020394-2021-80516
Device Sequence Number17334763
Product Code DTK
UDI-Device Identifier00801741040900
UDI-Public(01)00801741040900
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2120F
Device Catalogue Number2120F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight157